Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 51, NWS Atlanta, GA

April 6, 20175 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Apr 6, 2017, 9:15 PM EDT for 5 counties in Georgia. It took effect at Apr 7, 2017, 4:58 AM EDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2017, 9:15 PM EDT (01:15 UTC)
In effect from
Apr 7, 2017, 4:58 AM EDT
Expired
Apr 9, 2017, 8:00 AM EDT
In force
51 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 19.38 ft at Apr 7, 2017, 8:00 PM EDT.

actionminormoderate1015202504/0704/0804/0904/10
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

619 
WGUS42 KFFC 070115
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
915 PM EDT Thu Apr 6 2017

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-153-169-207-289-071515-
/O.NEW.KFFC.FL.W.0051.170407T2034Z-170409T1200Z/
/MACG1.1.ER.170407T2034Z.170408T1200Z.170409T0600Z.NO/
915 PM EDT Thu Apr 6 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* From Friday afternoon until Sunday morning.
* At 8 PM Thursday the stage was 15.7 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow afternoon and 
  continue to rise to near 19.1 feet by Saturday morning.The river 
  will fall below flood stage by early Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.1 feet on Mar 1 1987.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
7 follow-up statements
959 
WGUS82 KFFC 070841
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
441 AM EDT Fri Apr 7 2017

...The Flood Warning continues for the following rivers in Georgia...
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 


GAC113-255-072241-
/O.CON.KFFC.FL.W.0048.170408T0600Z-170408T1200Z/
/GRFG1.1.ER.170408T0600Z.170408T0600Z.170408T0600Z.NO/
441 AM EDT Fri Apr 7 2017

The Flood Warning continues for
  The Flint River near Griffin Hwy. 16.
* From after midnight Saturday until Saturday morning.
* At 345 AM Friday the stage was 7.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by after midnight Saturday.
  The river will fall below flood stage later Saturday morning.
* At 12.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.

  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC021-153-169-207-289-072241-
/O.CON.KFFC.FL.W.0051.170407T2034Z-170409T1200Z/
/MACG1.1.ER.170407T2034Z.170408T1200Z.170409T0600Z.NO/
441 AM EDT Fri Apr 7 2017

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From late this afternoon until Sunday morning.
* At 330 AM Friday the stage was 17.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by later today and continue to
  rise to near 19.1 feet by Saturday morning.The river 
  will fall below flood stage by early Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.

  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-072241-
/O.CON.KFFC.FL.W.0031.000000T0000Z-170408T1317Z/
/PNFG1.1.ER.170406T0600Z.170407T1800Z.170408T0717Z.NO/
441 AM EDT Fri Apr 7 2017

The Flood Warning continues for
  The Oconee River near Penfield.
* Until Saturday morning.
* At 400 AM Friday the stage was 13.4 feet...and falling slowly.
* Minor flooding is occurring.
* Flood stage is 13.0 feet.
* The river will fall below flood stage early Saturday.
* At 15.0 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
883 
WGUS82 KFFC 070859
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
459 AM EDT Fri Apr 7 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
GAC021-153-169-207-289-072259-
/O.EXT.KFFC.FL.W.0051.170407T0858Z-170409T1200Z/
/MACG1.1.ER.170407T0822Z.170408T1200Z.170409T0600Z.NO/
459 AM EDT Fri Apr 7 2017

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until Sunday morning.
* At 430 AM Friday the stage was 18.0 feet...and rising.
* Minor flooding is occurring and is forecast.
* Flood stage is 18.0 feet.
* The river will continue rising to near 19.1 feet by Saturday 
  morning. The river will fall below flood stage early Sunday 
  morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
252 
WGUS82 KFFC 071017
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
617 AM EDT Fri Apr 7 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
GAC021-153-169-207-289-080017-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170409T1715Z/
/MACG1.1.ER.170407T0822Z.170408T1800Z.170409T1115Z.NO/
617 AM EDT Fri Apr 7 2017

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until Sunday afternoon.
* At 530 AM Friday the stage was 18.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue rising to near 19.3 feet by Saturday early 
  afternoon. The river will fall below flood stage Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.

  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
702 
WGUS82 KFFC 071540
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1140 AM EDT Fri Apr 7 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

 
GAC067-097-080540-
/O.EXT.KFFC.FL.W.0047.000000T0000Z-170408T0712Z/
/AUSG1.1.ER.170406T1726Z.170407T1100Z.170408T0112Z.NO/
1140 AM EDT Fri Apr 7 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Sweetwater Creek near Austell.
* Until late tonight.
* At 1115 AM Friday the stage was 11.3 feet and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Minor flooding continues in the woodlands and fields
  upstream and downstream from the gage near the Interstate 20 
  bridge. Portions of a paintball playing field just downstream of 
  the bridge and athletic fields in the Woodrow Wilson Park on Mount 
  Vernon Road are flooded with one to two feet of water. Water also 
  floods yards of four elevated homes along Mount Vernon Road. A 
  portion of Wren Circle in Douglas County...the County Iron Works 
  and Sunlight Drive in Cobb County begin to flood.

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$

GAC113-255-080539-
/O.EXT.KFFC.FL.W.0048.170407T1930Z-170408T1030Z/
/GRFG1.1.ER.170407T1930Z.170408T0000Z.170408T0430Z.NO/
1140 AM EDT Fri Apr 7 2017

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* From late this afternoon until Saturday morning.
* At 1045 AM Friday the stage was 11.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 12.3 feet by this evening.The river will 
  fall below flood stage by Saturday morning.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.


&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC021-153-169-207-289-080539-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170408T1930Z/
/MACG1.1.ER.170407T0822Z.170407T1800Z.170408T1330Z.NO/
1140 AM EDT Fri Apr 7 2017

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Ocmulgee River near Macon.
* Until Saturday afternoon.
* At 1030 AM Friday the stage was 18.9 feet and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 19.1 feet by this afternoon.
  The river will fall below flood stage Saturday afternoon.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
 

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-080539-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-170408T1708Z/
/PNFG1.1.ER.170406T0600Z.170406T1315Z.170408T1108Z.NO/
1140 AM EDT Fri Apr 7 2017

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Oconee River near Penfield.
* Until Saturday morning.
* At 11 AM Friday the stage was 13.3 feet and steady.
* Minor flooding is occurring and forecast.
* Flood stage is 13 feet.
* The river will rise to near 13.8 feet by this evening. 
  The river will fall below flood stage Saturday morning.
* At 13 feet...Flood Stage is reached. Minor flooding occurs along 
  the river upstream and downstream from the gage on the Georgia 
  Highway 15 bridge. The right bank begins to overflow into 
  agricultural land and pastures with a foot or two of water.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC117-121-071610-
/O.CAN.KFFC.FL.W.0028.000000T0000Z-170408T0142Z/
/APHG1.1.ER.170405T1654Z.170406T2215Z.170407T1253Z.NO/
1140 AM EDT Fri Apr 7 2017

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes effect immediately.
* At 1045 AM Friday the stage was 6.1 feet and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 6 feet...Bankfull conditions are reached along the creek 
  between Cumming in Forsyth County...to Alpharetta and Roswell in 
  North Fulton County. Some low lying spots along The Big Creek 
  Greenway will begin to flood with a few inches of water upstream 
  and downstream from the gage on Kimball Bridge Road. Water will 
  begin to enter low portions of the YMCA Campground off Preston 
  Ridge Road.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
501 
WGUS82 KFFC 080126
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
926 PM EDT Fri Apr 7 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
GAC067-097-081127-
/O.EXT.KFFC.FL.W.0047.000000T0000Z-170408T1127Z/
/AUSG1.1.ER.170406T1726Z.170407T1100Z.170408T0527Z.NO/
926 PM EDT Fri Apr 7 2017

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 09PM Friday the stage was 10.8 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
  woodlands and fields upstream and downstream from the gage near the
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge begin to flood. Athletic fields in the 
  Woodrow Wilson Park on Mount Vernon Road begin to flood due to 
  water backing up in ditches. Water also begins to floods yards of 
  four elevated homes along Mount Vernon Road. 
* This crest compares to a previous crest of 10.9 feet on Dec 24 2015.
  

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$

GAC113-255-080903-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-170408T0903Z/
/GRFG1.1.ER.170407T1845Z.170407T2300Z.170408T0303Z.NO/
926 PM EDT Fri Apr 7 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until late tonight.
* At 9PM Friday the stage was 12.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.
* This crest compares to a previous crest of 12.1 feet on Dec 20 2009.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC021-153-169-207-289-081525-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1500Z.NO/
926 PM EDT Fri Apr 7 2017

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Ocmulgee River near Macon.
* Until Saturday afternoon.
* At 08PM Friday the stage was 19.4 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by tomorrow 
  late morning.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.4 feet on Feb 27 2013.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-080156-
/O.CAN.KFFC.FL.W.0031.000000T0000Z-170408T1708Z/
/PNFG1.1.ER.170406T0600Z.170406T1315Z.170407T2230Z.NO/
926 PM EDT Fri Apr 7 2017

The Flood Warning is cancelled for
  The Oconee River near Penfield.
* This takes effect immediately.
* At 9PM Friday the stage was 12.7 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 13 feet...Flood Stage is reached. Minor flooding occurs along 
  the river upstream and downstream from the gage on the Georgia 
  Highway 15 bridge. The right bank begins to overflow into 
  agricultural land and pastures with a foot or two of water.
* This crest compares to a previous crest of 13.0 feet on Jan 18 2010.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
770 
WGUS82 KFFC 080943
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
543 AM EDT Sat Apr 8 2017

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 


GAC021-153-169-207-289-082100-
/O.CON.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1500Z.NO/
543 AM EDT Sat Apr 8 2017

The Flood Warning continues for
  The Ocmulgee River near Macon.
* Until this afternoon.
* At 430 AM Saturday the stage was 18.6 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by late this 
  morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
827 
WGUS82 KFFC 081252
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
852 AM EDT Sat Apr 8 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

 
GAC021-153-169-207-289-081322-
/O.CAN.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1122Z.NO/
852 AM EDT Sat Apr 8 2017

The Flood Warning is cancelled for
  The Ocmulgee River near Macon.
* This takes effect immediately.
* At 8 AM Saturday the stage was 17.7 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
* At 18.0 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.
* This crest compares to a previous crest of 18.0 feet on Jul 7 2013.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 8:45 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 6, 8:45 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
845 PM EDT Thu Apr 6 2017

.UPDATE...

I went ahead an cancelled the Wind Advisory a bit early as winds have
diminished into the 10-20mph range most areas with gust mainly at or
below 25mph. Will likely continue to see some gusts up near 30mph on
the higher ridges up north, but prevailing speeds at the RAWS sites
have dropped below advisory criteria already.

Still seeing some light showers in the northwesterly CAA up north but
very little making it to the ground in any measurable amounts.
Otherwise I just tweaked a few elements to meet current trends. Still
think winds and cloud up north will keep all but a few of the higher
mountain valleys above freezing tonight.

20

&&

.PREV DISCUSSION... /Issued 720 PM EDT Thu Apr 6 2017/

SHORT TERM /Tonight through Friday Night/...

Overall, there is much quieter weather across the region at this
time than was ongoing 24 hours ago. The main focus through the day
today has been the very gusty west to northwest winds associated
with the strong post-frontal pressure gradient. Widespread gusts 35
to 40 mph have been experienced across the area today. Broken cloud
cover associated with the upper low in the Great Lakes region has
blanketed much of north Georgia through the day, but these clouds
will gradually scatter and diminish tonight as the low pulls away.
While winds will also diminish somewhat overnight, breezy conditions
will persist. The Wind Advisory currently in effect is scheduled to
expire at 10 PM tonight when winds are forecast to drop below
advisory criteria.

With low temperatures in the 30s and 40s and a gusty northwest wind,
Friday morning will be a chilly one for April. Temperatures
overnight are forecast to remain above freezing with perhaps a few
spotty exceptions in the highest elevations in northeast Georgia.
Friday will bring still-gusty winds, though most of the higher gusts
will only be in the 25 mph range as opposed to the 35-40 mph gusts
today. Highs Friday will again be below average, ranging from the
50s in north Georgia to mid-60s in central Georgia.

With clear skies and slackening winds, lows by Saturday morning will
reach the mid-30s to around 40 for most areas. With these
temperatures, patchy frost is possible in some locations. At this
time, it appears most areas will remain above freezing, but
forecast trends will be monitored for any light freeze concerns
Saturday morning.

RW

LONG TERM /Saturday through Thursday/...

Temperature and PoP trends were updated through the extended
forecast, but otherwise no major changes were needed. Please
reference the previous long-term discussion below for more
details.

RW

PREVIOUS LONG TERM /Issued 422 AM EDT Thu Apr 6 2017/

/Friday Night through Wednesday/... Extended forecast remains
relatively quiet. High pressure will remain in place through the
weekend with gradually warming temperatures into the mid to upper
70s by Sunday. The next cold front approaches the state Tuesday
afternoon, with slight to good chance pops remaining across the
area through Wednesday as moisture lingers over the region.

High temperatures will settle into the mid to upper 70s through
next week.

31

AVIATION...
00Z Update...

VFR. Northwest winds 12-18kt w/ gust 18-28kt, diminishing late
Friday.

//ATL Confidence...00Z Update...

High.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  61  37  70 /  20   5   0   0
Atlanta         43  60  41  68 /  10   0   0   0
Blairsville     36  54  33  65 /  30  10   5   0
Cartersville    41  60  37  68 /  20   5   0   0
Columbus        46  65  41  71 /   5   0   0   0
Gainesville     41  58  39  68 /  20   5   0   0
Macon           43  65  39  71 /   5   0   0   0
Rome            41  61  37  68 /  20   5   0   0
Peachtree City  41  61  37  69 /   5   0   0   0
Vidalia         46  65  42  71 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Deese
AVIATION...20
Hazardous weather outlook, Apr 6, 8:45 PM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
845 PM EDT Thu Apr 6 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
845 PM EDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time Friday through Monday.
There is a chance of thunderstorms Tuesday and Wednesday as another
front approaches the state.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 6, 4:06 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             1 WNW JEFFERSON         34.12N  83.60W
04/05/2017  M2.00 INCH       JACKSON            GA   PUBLIC

            SOCIAL MEDIA PHOTO OF HAIL NOTICABLY BIGGER THAN A GOLF
            BALL IN THE PRESERVE NEIGHBORHOOD NEAR JEFFERSON MIDDLE
            SCHOOL

&&

EVENT NUMBER FFC1700535

THIEM
Local storm report, Apr 6, 4:32 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             1 N BRASELTON           34.12N  83.76W
04/05/2017  E1.00 INCH       JACKSON            GA   PUBLIC

            SOCIAL MEDIA REPORT OF APPROXIMATLY 1 INCH HAIL IN
            BRASELTON AT THE INTERSECTION OF I-85 AND HWY 53

&&

CORRECTED EVENT TIME

EVENT NUMBER FFC1700534

DEESE
Local storm report, Apr 6, 5:29 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             3 E VILLA RICA          33.73N  84.87W
04/05/2017  E1.00 INCH       DOUGLAS            GA   PUBLIC

            SOCIAL MEDIA REPORT OF ONE INCH HAIL BETWEEN VILLA RICA
            AND DOUGLASVILLE.

&&

EVENT NUMBER FFC1700536

DEESE
Local storm report, Apr 6, 5:40 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 NE TRIMBLE            33.21N  84.88W
04/05/2017                   TROUP              GA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ALONG BUCK SMITH ROAD.

&&

EVENT NUMBER FFC1700537

DEESE
Local storm report, Apr 6, 6:05 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 E BOHANON CROSSROAD   33.27N  84.83W
04/05/2017                   COWETA             GA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ALONG GRNATVILLE ROAD AND
            BRADBURY RD.

&&

EVENT NUMBER FFC1700538

DEESE
Local storm report, Apr 6, 7:10 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     2 SW JEFFERSON          34.10N  83.60W
04/05/2017                   JACKSON            GA   PUBLIC

            SOCIAL MEDIA REPORT OF TREES DOWN ALONG HIGHWAY 11 SW
            OF JEFFERSON.

&&

EVENT NUMBER FFC1700539

DEESE

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:18 PM EDTFreeze WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White19 hr

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.